EconPapers    
Economics at your fingertips  
 

On the Peculiar Distribution of the U.S. Stock Indeces' Digits

Eduardo Ley

Finance from University Library of Munich, Germany

Abstract: Recent research has focused on studying the patterns in the digits of closely followed stock market indeces (see, \eg, Ley and Varian (1994) and Koedijk and Stork (1994)). In this paper, we find that the series of one-day returns on the Dow-Jones Industrial Average Index (\djia) and the Standard and Poor's Index (\sp) reasonably agrees with Benford's law and, therefore, belongs to the family of {\it anomalous\/} or {\it outlaw\/} numbers.

JEL-codes: G (search for similar items in EconPapers)
Date: 1995-03-21
Note: Postscript file contains EPSF graphs and includes all non-standard fonts. It is UNIX compressed.
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)

Downloads: (external link)
https://econwpa.ub.uni-muenchen.de/econ-wp/fin/papers/9503/9503002.pdf (application/pdf)
https://econwpa.ub.uni-muenchen.de/econ-wp/fin/papers/9503/9503002.ps.gz (application/postscript)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:wpa:wuwpfi:9503002

Access Statistics for this paper

More papers in Finance from University Library of Munich, Germany
Bibliographic data for series maintained by EconWPA ( this e-mail address is bad, please contact ).

 
Page updated 2025-03-20
Handle: RePEc:wpa:wuwpfi:9503002